MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404233
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) presented a mechanical problem.On examination, the cylinders did not fill and remained flaccid.The sleeve collapsed after the second pump, producing a sensation of air in the system, which suggested a fluid leak.Replacement surgery has been schedule.There is no additional information reported.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.Updated lot number d4.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.The first cylinder exhibited wear at a fold in the proximal end of the cylinder, with a hole identified in the outer tube consistent with kink resistant tubing (krt) wear.Additionally, a hole was identified in the middle of the cylinder attributed to contact with a sharp instrument.Broken fabric threads were observed in the same region, and leakage from the cylinder was confirmed at the location of the damage.The second cylinder exhibited wear at a fold in the proximal end of the cylinder, with additional wear noted at the distal end.The second cylinder passed leakage testing.The ms pump krt components were worn to the filament, and one krt exhibited a broken filament extending out of the tubing.The ms pump passed leak testing but did not pass activation tests 2 and 3.The device history record (dhr) review confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of mechanical malfunction (leaks, incomplete inflation and deflation, kinking) and excess force or friction on silicone leading to stress, strains, holes, or tears were defined in the product risk documentation.This event type has been accounted for during analysis to support an acceptable risk benefit for the product.Based on the information available and the analysis results, the mechanical issue and cylinder inflation issue were most likely related to the ms pump not passing activation tests 2 and 3, as well as the first cylinder having a hole in the outer sleeve and broken fabric threads identified during functional testing.The sharp instrument damage observed on the first cylinder likely occurred during the explant surgery and was considered a secondary condition.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24482124
Report Number2124215-2026-11307
Device Sequence Number13165650
Product Code JCW
Combination Product (Y/N)Y
Initial Reporter CountryDR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/06/2024
Device Model Number72404233
Device Catalogue Number72404233
Device Lot Number1100153419
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/24/2026
04/22/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/13/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale